Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online
Ask a Dentist   »  

Black spots on the tongue, hyperpigmenation

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 520 Questions
How can I remove black spots form my Tongue, all the doctors I've been to tell me it's normal and it will make the condition worse if I remove them! But I'm very conscious of my tongue when I'm speaking!the brown spots on my tongue could be due to hyper pigmentation I've had them for as long as I can remember. please give me the name of the precise doctor I need to see and where they are located!
Posted Sat, 5 May 2012 in Dental Health
Answered by Dr. Gaurang Krishna 11 hours later
Thanks for the query.

I am afraid, the suggestions that you have been given till now are correct.

I can very well understand how bad you feel about these brown spots but I am afraid there is nothing much that can be done to effectively and safely remove these spots.

There can be a number of causes like Antibiotics,Antimalarial drugs,discolouration from dental amalgam (tooth fillings),poor oral hygiene and smoking.

Nevertheless, I would suggest you to talk to your doctor(Dermatologist, XXXXXXX medicine specialist) about the possiblity of Peutz-Jegher's syndrome, which should be ruled out if you have symptoms like abdominal pain or blood in stools.

Otherwise it is best to leave these spots alone.

Hope i have answered your query.I will be available for follow up.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Dentist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor